MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR KNEE; EMPOWR PS KNEETM BOX CUT GUIDE, SIZE 6

ENCORE MEDICAL, L.P. EMPOWR KNEE; EMPOWR PS KNEETM BOX CUT GUIDE, SIZE 6
Catalog Number 800-05-045
Health Effect - Clinical Code No Information (3190)
Date of Event 06/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
Revision surgery - due to the surgeon putting the box cut in, per surgical technique, and a medial condyle fractured significantly once the cuts and box chisel had been made.Fell off when removing the box cut.
 
Additional Manufacturer Narrative
The reason for this complaint was to report that when the surgeon put the box cut in, per surgical technique, the medial condyle fractured significantly once the cuts and box chisel had been made.Fell off when removing the box cut during the primary surgery.The healthcare professional indicated there was a significant adverse event to the patient.There was a 5-10 minute delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not been made available to djo surgical for examination.The instrument lot number or revision was not reported, therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed that this is the first complaint against this part number.The root cause will be determined as part of corrective and preventative action (capa) (b)(4): the design of the captured box guide can create an instance where the surgeon is not completing the box cut on the side.When the surgeon the fully seats the chisel, the uncut bone can fracture.The reported condition could possibly be a result failure to follow proper surgical technique.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR PS KNEETM BOX CUT GUIDE, SIZE 6
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5823423
Report Number1644408-2016-00502
Device Sequence Number10910092
Product Code HAO
UDI-Device Identifier00888912545143
UDI-Public(01)00888912545143
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number800-05-045
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date10/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR